Cause of Death Sounding Confusing!!! Please Help!!!
My uncle recently died on 5/24/08. He was having problems breathing and when I received a phone call stating that he was not able to speak due to it, I rushed home and had an ambulance take him to the E.D. He was put on a ventilator and we were told that he had kidney failure and liver failure. He did not drink alcohol in excess at all. He actually didn't drink within the last 50 years. They kept asking if he was an alcoholic. Later we found out that he died from respiratory failure, pulmonary edema, end stage chf all due to severe metabolic acidosis shock and hypoperfusion. None of this explains what happened to me. They were asking about all of his medicine and he was on the digitek and had to take some of his medicine back up to the pharmacy with like 10 pills left. I am very lost in what happened with him and would just like some closure on why he detriated so quickly. If you can be of any assistance I would greatly appreciate it!! Thanks, sweetredt!!
I'm so sorry to hear that your uncle passed so unexpectedly.
What condition(s) was he being treated for? What types of medication was your uncle taking prior to his death? Was he aware that the Digitek had been recalled? Do you know if he was placed on a new medication as a result of the recall?
Perhaps the doctor would be willing to sit down with someone from the family to discuss your uncle's condition and the reason for such a sudden change in his health.
Congestive heart failure, is a condition in which the heart can no longer pump enough blood to the rest of the body. With heart failure, many organs don't receive enough oxygen and nutrients, which damages them and reduces their ability to function properly. This includes the kidneys, liver and the lungs. Pulmonary edema or fluid in the lungs is a complication of CHF. Metabolic acidosis and hypoperfusion are reactions of the body to the organs that are not functioning well.
Heart failure becomes more common with advancing age, overweight, with diabetes, smoke cigarettes, abuse alcohol, or use cocaine. Some patients with heart failure have no symptoms at all and will only manifest once the organs have already deteriorated.
A complete medical history of your uncle is needed to understand more of the causes of this unexpected death. It would indeed be very helpful if you talk with his doctor for further clarifications. Take care and regards.
Sorry to hear about your uncle. The same thing happened to my mom after heart valve surgery. Left side congestive heart failure can lead to water in the lungs because the heart is not pumping as it should. When the organs do not get enough blood, they start shutting down. The acid levels rise. The body will go into cardiac shock. The lungs, kidneys, liver shut down. His heart was too weak to support his organs. Left side heart failure happens suddenly. My mom was shopping, washing clothes, hanging clothes on the line and two days after that turned blue and failed quickly. What caused his heart failure is the question?
A class I recall is being issued on all Digitek (digoxin) tablets, which may contain twice the approved level of digoxin.The existence of double-strength pills pose a risk of digitalis toxicity, which can result in nausea, vomiting, low blood pressure, cardiac instability, bradycardia and even death.
Digitek is a registered trademark of Actavis Totowa (formerly Amide Pharmaceutical, Inc.) for their digoxin tablets, which are prescribed to treat heart failure and abnormal heart rhythms. The drug is distributed by Mylan Pharmaceuticals Inc., under a “Bertek” label and by UDL Laboratories, Inc. under a “UDL” label.
Patients taking Digitek should contact their physician immediately for medical advice. Retailers who carry Digitek should return the product to the place of purchase. Overdosing on this drug can be very dangerous. In fact, digoxin was used in a series of murders in the 1980’s and 90’s that were committed by a male nurse who claimed to have killed the patients to “end their suffering”.
Digoxin is a generic of digitek and it is the generic that has legal issues.
Copyright 1994-2016 MedHelp International. All rights reserved.
MedHelp is a division of Aptus Health.
This site complies with the HONcode standard for trustworthy health information.
The Content on this Site is presented in a summary fashion, and is intended to be used for educational and entertainment purposes only. It is not intended to be and should not be interpreted as medical advice or a diagnosis of any health or fitness problem, condition or disease; or a recommendation for a specific test, doctor, care provider, procedure, treatment plan, product, or course of action. Med Help International, Inc. is not a medical or healthcare provider and your use of this Site does not create a doctor / patient relationship. We disclaim all responsibility for the professional qualifications and licensing of, and services provided by, any physician or other health providers posting on or otherwise referred to on this Site and/or any Third Party Site. Never disregard the medical advice of your physician or health professional, or delay in seeking such advice, because of something you read on this Site. We offer this Site AS IS and without any warranties. By using this Site you agree to the following Terms and Conditions. If you think you may have a medical emergency, call your physician or 911 immediately.